MAUDE Adverse Event Report: AESCULAP AG MONOPOLAR HOOK ELECTRODE 3.5MM 290MM; DISPOSABLE INSTRUMENTS

AESCULAP AG MONOPOLAR HOOK ELECTRODE 3.5MM 290MM; DISPOSABLE INSTRUMENTS
Model Number GK398R
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a monopolar hook electrode 3.5mm 290mm (part # gk398r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the device insulation cracked near the distal tip.Reportedly, the instrument cauterized an unintended area of the liver.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.The malfunction is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we made a visual inspection of the product.Here we found that the shaft was bent.Furthermore, we detected the insulation was damaged.The cause of the cracked / broken down insulation around the distal tip of the instrument is a usage / handling / reprocessing related deviation.There is actually no hint regarding a manufacturing issue.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: failure mode was discussed in psc and evaluation error pattern for monopolar hook electrode 3.5mm 290mm with the result that this case was reportable.A product safety case (psc) was initiated.
 
Event or Problem Description
No changes required.

Brand Name
MONOPOLAR HOOK ELECTRODE 3.5MM 290MM
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12775483
Report Number2916714-2021-00220
Device Sequence Number6025229
Product Code GCJ
UDI-Device Identifier04046963520717
UDI-Public4046963520717
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
Report Date (Section F) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK398R
Device Catalogue NumberGK398R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/12/2021
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer10/12/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date08/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA11/08/2021